Alert archive / Indiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 147, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 27, 2002, 2:15 PM EST for Jefferson County, Indiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2002, 2:15 PM EST (19:15 UTC)
- Expired
- May 27, 2002, 2:45 PM EST
- In force
- 30 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Jefferson County, IN
The radar
The Louisville radar (KLVX), 109 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 271915 SVRSDF INC077-271945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 215 PM EST MON MAY 27 2002 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN JEFFERSON COUNTY IN SOUTH CENTRAL INDIANA * UNTIL 245 PM EST * AT 212 PM EST...AMATEUR RADIO WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM OVER NORTH MADISON...OR ABOUT 42 MILES NORTHEAST OF LOUISVILLE...MOVING EAST AT 20 MPH. GOLF BALL SIZE HAIL WAS REPORTED JUST NORTH OF THE MADISON AIRPORT. * THE SEVERE THUNDERSTORM WILL BE NEAR... MADISON...BELLEVIEW...BRYANTSBURG AROUND 220 PM EST CHINA AROUND 225 PM EST CANAAN AROUND 230 PM EST MANVILLE AROUND 235 PM EST LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THIS STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. LAT...LON 3891 8545 3874 8545 3873 8522 3890 8521 REITMEYER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:00 PM EST, 1 hour 15 minutes earlier.
Area forecast discussion, May 27, 1:00 PM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 200 PM EDT MON MAY 27 2002 VISIBLE SATELLITE INDICATES TOWERING CUMULUS DEVELOPING OVER SOUTH-CENTRAL INDIANA AND EXTREME NORTHERN KENTUCKY. RADAR INDICATES SEVERAL THUNDERSTORMS NORTH OF THE OHIO RIVER...AS WELL AS A COUPLE OF NEW ECHO RETURNS OVER CENTRAL KENTUCKY. THESE CONVECTIVE SHOWERS WILL LIKELY INCREASE IN COVERAGE THROUGH 6 PM AND ARE DUE SOLELY TO INSTABILITY...WHICH IS GREATER IN SOUTH-CENTRAL INDIANA BECAUSE OF SLIGHTLY COOLER MID-LEVEL TEMPERATURES. WILL PUT SCATTERED WORDING IN FORECAST THROUGH THE EVENING. WITH LOSS OF DAYTIME HEATING...THESE STORMS WILL DISSIPATE QUICKLY LATER THIS EVENING. FOR THE NEXT SEVERAL DAYS...A MID-SUMMER LIKE WEATHER PATTERN WILL BECOME ESTABLISHED OVER THE OHIO VALLEY. WITH DEWPOINTS RUNNING IN THE MID 60S NIGHTS WILL BE QUITE MILD...WITH PATCHY LIGHT FOG OR MIST IN THE MORNING. MOSTLY CLEAR MORNINGS WILL GIVE WAY TO INCREASING CLOUDS BY AFTERNOON. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL ALSO DEVELOP OVER THE NEXT COUPLE OF AFTERNOONS...AND DISSIPATE AFTER DARK. ON THURSDAY...A RIDGE WILL BUILD OVER THE NORTHERN ROCKIES. IN RESPONSE A DISTURBANCE OVER THE NORTHERN MIDWEST WILL MOVE SOUTHEAST AND CARVE A TROUGH OVER THE NORTHEASTERN UNITED STATES BY SATURDAY. FOR OUR CWA...A TRAILING COLD FRONT WILL MOVE ACROSS LATE THURSDAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. SLIGHTLY COOLER AND DRIER AIR WILL MOVE IN FRIDAY AND SATURDAY. .SDF...NONE. DENMAN
Nearby
Severe Thunderstorm Warnings in Indiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.